Alert archive / New York / Special Marine Warnings in 2012

Special Marine Warning 25, NWS Buffalo, NY

August 4, 2012

NWS Buffalo, NY issued this special marine warning at Aug 4, 2012, 7:40 PM EDT. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2012, 7:40 PM EDT (23:40 UTC)
Expired
Aug 4, 2012, 8:45 PM EDT
In force
65 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

The radar

The Buffalo radar (KBUF), 58 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.7 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2012-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1202 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2012-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1202 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
1236 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

959 
WHUS51 KBUF 042340
SMWBUF
LOZ042-062-050045-
/O.NEW.KBUF.MA.W.0025.120804T2340Z-120805T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
740 PM EDT SAT AUG 4 2012

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  LAKE ONTARIO FROM WILSON TO THIRTY MILE POINT

* UNTIL 845 PM EDT

* AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM...PRODUCING STRONG WINDS OVER 35 KNOTS...NEAR
  OLCOTT...MOVING NORTH AT 20 KNOTS.

* THIS STRONG THUNDERSTORM WILL OTHERWISE REMAIN AWAY FROM
  SIGNIFICANT COASTAL LANDMARKS OVER THE INDICATED AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS SHOULD GO TO A SAFE HARBOR IMMEDIATELY. IF POSSIBLE REMAIN
BELOW DECK TO AVOID THE THREAT OF LIGHTNING. STRONG GUSTY WINDS AND
HIGH WAVES MAY QUICKLY CAPSIZE YOUR CRAFT. BOATS IN PORT SHOULD NOT
VENTURE OUT UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4362 7873 4363 7835 4337 7848 4336 7864
      4334 7868 4332 7881
TIME...MOT...LOC 2340Z 201DEG 22KT 4334 7868

$$

RSH
2 follow-up statements
096 
FZUS71 KBUF 050016
MWSBUF

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
816 PM EDT SAT AUG 4 2012

LOZ042-062-050045-
/O.CON.KBUF.MA.W.0025.000000T0000Z-120805T0045Z/
816 PM EDT SAT AUG 4 2012

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR 
LAKE ONTARIO FROM OLCOTT TO THIRTY MILE POINT...

AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM...PRODUCING STRONG WINDS OVER 35 KNOTS OVER
NIAGARA RIVER TO HAMLIN BEACH NY ABOUT 4 NM NORTHEAST OF OLCOTT...
MOVING NORTH AT 20 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS SHOULD GO TO A SAFE HARBOR IMMEDIATELY. IF POSSIBLE REMAIN
BELOW DECK TO AVOID THE THREAT OF LIGHTNING. STRONG GUSTY WINDS AND
HIGH WAVES MAY QUICKLY CAPSIZE YOUR CRAFT. BOATS IN PORT SHOULD NOT
VENTURE OUT UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4362 7873 4363 7835 4337 7850 4336 7864
      4334 7868 4334 7871
TIME...MOT...LOC 0016Z 201DEG 22KT 4343 7864

$$

RSH
818 
FZUS71 KBUF 050043
MWSBUF

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
843 PM EDT SAT AUG 4 2012

LOZ042-062-050052-
/O.EXP.KBUF.MA.W.0025.000000T0000Z-120805T0045Z/
843 PM EDT SAT AUG 4 2012

...SPECIAL MARINE WARNING WILL EXPIRE AT 845 PM EDT...

NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE THUNDERSTORMS THAT 
PROMPTED THE WARNING HAVE WEAKENED AND ARE IN THE PROCESS OF MOVING 
OUT ACROSS CANADIAN WATERS.

HOWEVER...A LINE OF STRONGER STORMS OVER THE FAR WESTERN END OF THE 
LAKE WILL MOVE NORTHEAST ACROSS THIS SAME PORTION OF THE LAKE 
BETWEEN 9 AND 10 PM EDT. MARINERS IN THIS AREA SHOULD CONTINUE TO 
STAY ALERT...AND IF POSSIBLE STAY IN PORT.

LAT...LON 4362 7873 4363 7835 4337 7850 4336 7864
      4334 7868 4334 7871
TIME...MOT...LOC 0042Z 201DEG 22KT 4358 7856

$$

RSH

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Aug 4, 4:43 PM EDT, 2 hours 57 minutes earlier.

Area forecast discussion, Aug 4, 4:43 PM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
443 PM EDT SAT AUG 4 2012

.SYNOPSIS...
VERY WARM AND MUGGY CONDITIONS WILL PERSIST TONIGHT AS SOUTHERLY
FLOW CONTINUES ACROSS THE REGION AHEAD OF A DEEPENING LOW OVER THE
UPPER MIDWEST. THIS LOW WILL LIFT INTO NORTHERN QUEBEC BY SUNDAY
NIGHT WHILE A COLD FRONT PUSHES ACROSS THE LOWER GREAT LAKES AND
WESTERN NEW YORK SUNDAY AFTERNOON. THUNDERSTORMS...SOME POSSIBLY
SEVERE...WILL ACCOMPANY THE FRONT AS IT SWEEPS ACROSS THE REGION.
EXPECT A RETURN TO SEASONABLY COOLER AND DRIER WEATHER NEXT WEEK
BEHIND THE FRONT.

&&

.NEAR TERM /THROUGH SUNDAY/...
REGIONAL RADARS SHOWING CONVECTION STRUGGLING TO DEVELOP IN A
STRONGLY UNSTABLE AIR MASS WITH SURFACE BASED CAPES BETWEEN 2500
TO 3500 J/KG. VERY LITTLE TO FORCE CONVECTION IN THIS ENVIRONMENT
THEREFORE ISOLATED CONVECTION IS LIKELY ALL THAT WE WILL SEE THE
REST OF THE AFTERNOON. OPPRESSIVE HEAT AND HUMIDITY ACROSS THE
AREA WITH HIGH TEMPERATURE RECORDS BROKEN AT BOTH BUFFALO AND
WATERTOWN. SEE RESPECTIVE RER PRODUCTS FOR DETAILS.

ANY CONVECTION WHICH DOES MANAGE TO DEVELOP THIS AFTERNOON WILL
DISSIPATE THIS EVENING. THIS SHOULD LEAVE THE REMAINDER THE NIGHT
RAINFREE...ALTHOUGH A FEW ISOLATED SHOWERS WILL NOT BE OUT OF THE
QUESTION IN THIS HUMID AIR MASS. OVERNIGHT LOWS WILL BE VERY MUGGY
WITH LOWS ALONG THE SOUTHERN TIER AROUND 70...BUT REMAINING IN THE
LOWER TO MID 70S ELSEWHERE WITH EVEN SOME OF THE LAKE PLAIN AREAS
REMAINING CLOSE TO 80.

SUNDAY IS CONTINUING TO LOOK LIKE AN ACTIVE DAY ACROSS WESTERN AND
CENTRAL NEW YORK. WATER VAPOR LOOP SHOWING A POTENT MID LEVEL WAVE
DIGGING SOUTHEAST ACROSS THE NORTHERN PLAINS HEADED FOR THE UPPER
MIDWEST. THIS FALL-LIKE POSITIVELY TILTED SYSTEM WILL PROPAGATE
EASTWARD ACROSS THE UPPER LAKES INTO ONTARIO/QUEBEC DURING THE DAY
SUNDAY...WITH STRONG FORCING PIVOTING INTO WESTERN NEW YORK DURING
THE LATE MORNING THROUGH MID AFTERNOON HOURS. 12Z MODEL RUNS HAVE
TRENDED A BIT FASTER WITH THE PROPAGATION OF THE ASSOCIATED COLD
FRONT. ALTHOUGH FORCED CONVECTION WILL BE WORKING INTO A
MARGINALLY UNSTABLE AIR MASS IT SHOULD HOLD TOGETHER GIVEN
SUFFICIENT AVAILABLE MOISTURE...AS A RESULT WILL INDICATE LIKELY
OR GREATER PROBABILITIES BETWEEN 14Z AND 20Z...TAPERING OFF FROM
WEST TO EAST BY LATE IN THE DAY. CONCERNS CONTINUE TO EXIST FOR A
LINE OF SEVERE CONVECTION TO DEVELOP WITH A DAMAGING WIND THREAT
IS SUCH A DEEP LAYERED SOUTHWEST FLOW ENVIRONMENT.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
THE COLD FRONT RESPONSIBLE FOR SUNDAYS WEATHER SHOULD BE IN THE
PROCESS OF MOVING ACROSS THE STATE SUNDAY EVENING WITH THE BULK OF
THE STRONGER CONVECTION AHEAD OF THE FRONT.  THIS WILL LEAVE WESTERN
NY UNDER A QUICK DRYING TREND WITH A SIMILAR TREND EAST OF LAKE
ONTARIO LATER SUNDAY EVENING. SOME SEVERE WEATHER IS STILL POSSIBLE
BEFORE SUNSET IN THAT REGION.

MONDAY...THERE WILL BE A NORTHWESTERLY FLOW ALOFT WITH SOME UPSLOPE
LOW-TOPPED STRATO-CU OVER MOSTLY THE INLAND AREAS EARLY...ALTHOUGH A
LOT OF THIS SHOULD BURN OFF WITH MIXING IN THE AFTERNOON.

MONDAY NIGHT...HIGH PRESSURE WILL BUILD OVERHEAD AND PROVIDE THE
AREA WITH CLEAR SKIES AND RELATIVELY COOL TEMPERATURES...GENERALLY
AROUND 60...WARMER NEAR THE LAKES AND COOLER WELL INLAND AND/OR
HIGHER TERRAIN.  WITH RECENT RAIN AND RENEWED TRANSPIRATION AFTER OUR
RECENT PROLONGED DRY SPELL...EXPECT FOG OVERNIGHT IN AT LEAST THE
TYPICALLY FAVORED LOCATIONS.

TUESDAY AND TUESDAY NIGHT...HIGH PRESSURE WILL CONTINUE TO STRETCH FROM
THE OH VALLEY TO OFF THE NEW ENGLAND COAST.   THIS WILL ENSURE A
NEAR PERFECT SUMMER DAY WITH LOW HUMIDITY...COMFORTABLE TEMPERATURES
AND LIGHT WINDS.  SOME CIRRUS CLOUDS MAY SKIRT THE REGION LATER IN
THE AFTERNOON.  THE CIRRUS IS EXPECTED TO CONTINUE OVERSPREADING THE
REGION TUESDAY NIGHT WELL AHEAD OF A WEAKENING UPSTREAM COLD FRONT.
THIS TOGETHER WITH A WARMER OVERALL ATMOSPHERIC COLUMN WILL ALLOW
OVERNIGHT LOWS TO BE A BIT HIGHER THAN ON MONDAY NIGHT.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
TUESDAY SHOULD FEATURE A CONTINUATION OF DRY AND SEASONABLE WEATHER
WITH HIGH PRESSURE OVER THE NORTHEAST US.  SOME UNCERTAINTY DEVELOPS
WEDNESDAY THROUGH FRIDAY...WITH THE GFS/EC BRINGING A WEAK TROUGH
INTO THE REGION.  HPC HAS STAYED DRY...AND PRECIPITATION OUTPUT FROM
THE ABOVE MODELS IS MEAGER...SO WILL WILL CONTINUE WITH A DRY
FORECAST. THIS BOUNDARY STICKS AROUND ON THURSDAY TOO...ACCORDING TO
THE EC...WHILE THE GFS BRINGS BACK A RIDGE.  FOR FRIDAY...WILL
REVERT TO CLIMATOLOGY AND INTRODUCE A CHANCE OF SHOWERS AND
THUNDERSTORMS.  BY THIS TIME THERE APPEARS TO BE SOME POSSIBLY OF A
DEVELOPING SYSTEM...SOMEWHERE EAST OF THE MISSISSIPPI...BUT IT IS
TOO EARLY TO SEE TRULY IF...WHERE...AND WHEN IT WILL DEVELOP.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
VFR CONDITIONS EXPECTED THROUGH 12Z...ALTHOUGH VFR CIGS AROUND
040-060KFT WILL BE POSSIBLE THIS AFTERNOON AS DIURNAL CU CONTINUES
TO DEVELOP ACROSS THE REGION. SOUTHERLY FLOW WILL CONTINUE TO
STRENGTHEN ALOFT LATER TONIGHT INTO SUNDAY MORNING AS A LOW LEVEL
JET MOVES ACROSS THE REGION. THOUGH WINDS ARE NOT EXPECTED TO BE
STRONG ENOUGH TO INCLUDE LLWS IN THE TAF...THE PRESENCE OF A 30
PLUS KNOT JET BETWEEN 1K AND 2K FEET AFTER 03Z COULD MAKE
CONDITIONS BUMPY IN THE LOW LEVELS.

SUNDAY...SURFACE COLD FRONT WILL CROSSES THE REGION DURING THE
EARLY TO MID AFTERNOON. A LINE OF THUNDERSTORMS WILL LIKELY
DEVELOP ALONG AND AHEAD OF THIS BOUNDARY. THERE IS THE POTENTIAL
FOR DAMAGING WINDS EMBEDDED WITHIN THIS LINE...WITH LARGE
HAIL...AND HEAVY DOWNPOURS EXPECTED TO LOWER CONDITIONS FOR A
PERIOD TO MVFR/IFR. WILL SUGGEST THIS POTENTIAL WITH VCTS LATE IN
THE TAF PERIOD.

OUTLOOK...
SUNDAY NIGHT...VFR/MVFR WITH SHOWERS/THUNDERSTORMS LIKELY EAST IN
THE EVENING.
MONDAY THROUGH THURSDAY...MAINLY VFR.

&&

.MARINE...
SOUTHERLY WINDS GENERALLY UNDER 10 KNOTS WILL GRADUALLY INCREASE
TONIGHT...BUT CONDITIONS ARE EXPECTED TO REMAIN UNDER SMALL CRAFT
CRITERIA. SOUTH TO SOUTHWESTERLY WINDS WILL STRENGTHEN EVEN MORE
SUNDAY AHEAD OF AN APPROACHING COLD FRONT WITH SMALL CRAFT ADVISORY
CONDITIONS DEVELOPING ON ALL NEARSHORE WATERS OF LAKE ERIE AND LAKE
ONTARIO...AS WELL AS THE NIAGARA RIVER AND SAINT LAWRENCE RIVER.
WAVE HEIGHTS UP TO 6 FEET WILL BE POSSIBLE ALONG THE LAKE ERIE
NEARSHORE WATER MAKING FOR HAZARDOUS SMALL CRAFT AND SWIMMING
CONDITIONS DURING THE DAY SUNDAY. THE FRONT WILL SWEEP ACROSS THE
LAKES SUNDAY AFTERNOON ACCOMPANIED BY SHOWERS AND THUNDERSTORMS
...COME POSSIBLY SEVERE. MARINER SHOULD PAY SPECIAL ATTENTION TO
CONDITIONS AS MARINE WARNINGS WILL BE POSSIBLE.

&&

.CLIMATE...
AT 303PM EDT...THE TEMPERATURES AT THE BUFFALO-NIAGARA
INTERNATIONAL AIRPORT REACHED 95 DEGREES...SETTING ANOTHER RECORD.
THERE HAVE BEEN ONLY THREE TIMES IN BUFFALO'S CLIMATE HISTORY WHEN
THE TEMPERATURE REACHED 95 DEGREES ON TWO CONSECUTIVE DAYS. THE
FIRST TIME WAS JULY 5-6, 1988 WHEN THE TEMPERATURE HIT 95 AND 97
DEGREES RESPECTIVITY. THE SECOND TIME WAS AUGUST 1-2, 1944 WHEN
THE TEMPERATURE HIT 95 AND 96 DEGREES. NOW WE CAN ADD YESTERDAY
AND TODAY TO THE LIST.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NYZ001>007-010-
     011-013-014.
MARINE...SMALL CRAFT ADVISORY FROM 11 AM TO 7 PM EDT SUNDAY FOR LEZ020.
         SMALL CRAFT ADVISORY FROM 11 AM TO 9 PM EDT SUNDAY FOR
         LEZ040-041.
         SMALL CRAFT ADVISORY FROM 11 AM TO 7 PM EDT SUNDAY
         FOR LOZ030.
         SMALL CRAFT ADVISORY FROM NOON TO 9 PM EDT SUNDAY FOR
         LOZ042>045.
         SMALL CRAFT ADVISORY FROM NOON TO 9 PM EDT SUNDAY FOR
         SLZ022-024.

&&

SYNOPSIS...TMA
NEAR TERM...TMA
SHORT TERM...ZAFF
LONG TERM...ZAFF
AVIATION...TMA
MARINE...TMA
CLIMATE...TMA/TJP
Hazardous weather outlook, Aug 4, 1:22 PM EDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
122 PM EDT SAT AUG 4 2012

NYZ001>007-010-011-013-014-051730-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-
NORTHERN ERIE-GENESEE-LIVINGSTON-ONTARIO-
122 PM EDT SAT AUG 4 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SUNDAY...THERE IS A RISK OF SEVERE WEATHER. THUNDERSTORMS WILL BE
LIKELY SUNDAY AND SUNDAY NIGHT AS A COLD FRONT CROSSES OUR REGION.
SOME OF THESE STORMS COULD BECOME SEVERE WITH THE MAIN THREAT
BEING DAMAGING STRAIGHT LINE WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ008-012-019>021-085-051730-
LEWIS-WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
122 PM EDT SAT AUG 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SUNDAY...THERE IS A RISK OF SEVERE WEATHER. THUNDERSTORMS WILL BE
LIKELY SUNDAY AND SUNDAY NIGHT AS A COLD FRONT CROSSES OUR REGION.
SOME OF THESE STORMS COULD BECOME SEVERE WITH THE MAIN THREAT
BEING DAMAGING STRAIGHT LINE WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-051730-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
122 PM EDT SAT AUG 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE LIKELY SUNDAY AND SUNDAY NIGHT AS A COLD FRONT
CROSSES THE REGION. A FEW OF THESE STORMS MAY BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Aug 4, 6:07 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
607 PM EDT SAT AUG 4 2012

NYZ020-021-042315-
ALLEGANY NY-CATTARAUGUS NY-
607 PM EDT SAT AUG 4 2012

...LINE OF STRONG THUNDERSTORMS APPROACHING THE WESTERN SOUTHERN
TIER...

* AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN.
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 25 MILES
  SOUTH OF ALLEGANY PARK TO 23 MILES SOUTH OF ST. BONAVENTURE TO 20
  MILES SOUTH OF WHITESVILLE...AND MOVING NORTHEAST AT 25 MPH.

THIS ACTIVITY SHOULD LIFT NORTH OF THE PENNSYLVANIA BORDER AFTER 7
PM.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS
STORM. PAY ATTENTION TO LOCAL CONDITIONS AND LISTEN FOR UPDATED
STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 4199 7897 4234 7894 4245 7832 4244 7772
      4200 7774 4199 7775 4199 7807

RSH
Special weather statement, Aug 4, 6:41 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
641 PM EDT SAT AUG 4 2012

NYZ001-042330-
NIAGARA NY-
641 PM EDT SAT AUG 4 2012

...STRONG THUNDERSTORMS OVER NIAGARA COUNTY...

* AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS OVER CENTRAL NIAGARA COUNTY...WITH THE
STRONGEST STORM NEAR LOCKPORT. THE STORMS ARE MOVING NORTH AT 25 MPH
AND CONTAIN TORRENTIAL DOWNPOURS AND WIND GUSTS TO 40 MPH.

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE WITH VERY LOCALIZED
DAMAGING WINDS.

LAT...LON 4331 7885 4335 7875 4337 7863 4339 7853
      4338 7849 4310 7865 4315 7889

RSH
Special weather statement, Aug 4, 7:14 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
714 PM EDT SAT AUG 4 2012

NYZ012-019>021-085-050030-
WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN...
WELLSVILLE...ORCHARD PARK...SPRINGVILLE
714 PM EDT SAT AUG 4 2012

AT 715 PM AN AREA OF SHOWERS AND THUNDERSTORMS COVERED MUCH OF
SOUTHERN CATTARAUGUS AND ALLEGANY COUNTIES. MORE WIDELY SCATTERED
ACTIVITY WAS OVER CHAUTAUQUA COUNTY. THESE STORMS ARE CAPIBLE OF
PRODUCING GUSTS TO 40 MPH, BRIEF TORRENTIAL DOWNPOURS, AND INTENSE
LIGHTNING. THE ACTIVITY SHOULD MOVE IN TO SOUTHERN ERIE AND
WYOMING COUNTIES BY 8.
Local storm report, Aug 4, 7:29 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
729 PM EDT SAT AUG 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     5 N LOCKPORT            43.24N  78.70W
08/04/2012                   NIAGARA            NY   LAW ENFORCEMENT

            TREE LIMBS AND WIRES DOWN IN NEWFANE

&&

EVENT NUMBER BUF1200234

MPUKAJLO

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 3:54 AM EDTHeat AdvisoryBUFCayuga, Erie, Genesee, Jefferson, Livingston, Monroe and 5 more16 hr
Aug 4, 3:59 AM EDTSmall Craft AdvisoryBUF54 hr
Aug 4, 6:07 PM EDTSpecial Weather StatementBUFAllegany, Cattaraugus68 min
Aug 4, 6:41 PM EDTSpecial Weather StatementBUFNiagara49 min
Aug 4, 6:45 PM EDTSpecial Marine WarningBUF60 min
Aug 4, 6:59 PM EDTSevere Thunderstorm WarningBUFNiagara31 min
Aug 4, 7:29 PM EDTSevere Thunderstorm WarningBUFNiagara31 min
Aug 4, 7:34 PM EDTAreal Flood AdvisoryBUFNiagara3 hr

Nearby

Special Marine Warnings in New York, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.